MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's batteries and battery clips had gotten wet, but all seemed to be working appropriately.No issues noted at the time.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress on 14v li-ion battery clip(s), lot number 8997716, was not confirmed as no product was returned and no product was returned for further investigation.No log files were submitted for review.The provided information indicated no alarms were produced in result of the reported fluid ingress.A root cause for the reported event could not be determined as the issue could not be confirmed through the information provided.The device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 patient handbook section 4 ¿ ¿living with the heartmate 3¿ explains that the heartmate 3 system components, such as the system controller, 14v batteries, and mobile power unit must be kept dry at all times and to never swim or take baths.Users are instructed not to shower without a doctor¿s approval, and to never shower without the shower bag.This section also states ¿although the external components of the heartmate 3 left ventricular assist system are moisture-resistant, they are not waterproof.Take care to protect system components from water or moisture, whether indoors showering or outdoors in a heavy rain.If the components have contact with water or moisture, you may receive an electrical shock or the pump may stop¿.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ addresses how to properly use the 14v battery clip.Heartmate 3 patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the 14v battery clip.Additionally, section 10 entitled ¿safety checklists¿ instructs users to regularly inspect their accessories ¿ including their battery clips ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information was provided that the reason for wet products was that the patient had slipped and landed in a puddle.No log files were provided as it was a phone conversation with the patient.The batteries and battery clips were dried and cleaned and were marked in case there were further issues.The site noted the battery clips and the ends of the batteries were the only things to get wet.There was no impact to pump support due to the wet products.No equipment was exchanged.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22495397
Report Number2916596-2025-04199
Device Sequence Number7013693
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)8997716(11)230511
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number8997716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite